Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 30, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 22, 2008, 11:26 PM CDT for Gillespie County, Kendall County, Kerr County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2008, 11:26 PM CDT (04:26 UTC)
- Expired
- Mar 23, 2008, 12:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Gillespie County, TX, Kendall County, TX, Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 122 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -300 J/kg
- Mixed-layer LCL
- 2553 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 230426
SVREWX
TXC171-259-265-230515-
/O.NEW.KEWX.SV.W.0030.080323T0426Z-080323T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1126 PM CDT SAT MAR 22 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GILLESPIE COUNTY...
NORTHWESTERN KENDALL COUNTY...
NORTHEASTERN KERR COUNTY...
* UNTIL 1215 AM CDT.
* AT 1121 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF
HARPER...OR 24 MILES NORTHWEST OF KERRVILLE...AND MOVING SOUTHEAST
AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TIVYDALE BY 1145 PM CDT...
CYPRESS CREEK BY 1205 AM CDT...
6 MILES SOUTHWEST OF BANKERSMITH AND 7 MILES SOUTHWEST OF GRAPETOWN
BY 1210 AM CDT...
6 MILES NORTHEAST OF COMFORT BY 1215 AM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3015 9868 2990 9886 3029 9945 3030 9945
3030 9932 3044 9932 3044 9931
TIME...MOT...LOC 0426Z 301DEG 37KT 3030 9933
$$3 follow-up statements
000
WWUS54 KEWX 230441
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1141 PM CDT SAT MAR 22 2008
TXC171-259-265-230515-
/O.CON.KEWX.SV.W.0030.000000T0000Z-080323T0515Z/
GILLESPIE TX-KERR TX-KENDALL TX-
1141 PM CDT SAT MAR 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHWESTERN KENDALL...NORTHEASTERN KERR AND SOUTHWESTERN
GILLESPIE COUNTIES...
AT 1135 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HARPER...OR
18 MILES NORTHWEST OF KERRVILLE...MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TIVYDALE BY 1155 PM CDT...
8 MILES NORTH OF CYPRESS CREEK BY 1215 AM CDT...
LAT...LON 3015 9868 2990 9886 3029 9945 3030 9945
3030 9932 3044 9932 3044 9931
TIME...MOT...LOC 0441Z 302DEG 24KT 3025 9925
$$000
WWUS54 KEWX 230503
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1202 AM CDT SUN MAR 23 2008
TXC171-259-265-230515-
/O.CON.KEWX.SV.W.0030.000000T0000Z-080323T0515Z/
GILLESPIE TX-KERR TX-KENDALL TX-
1202 AM CDT SUN MAR 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR EXTREME NORTHWESTERN KENDALL...NORTHEASTERN KERR AND SOUTHWESTERN
GILLESPIE COUNTIES...
AT MIDNIGHT CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS
LOCATED NEAR HARPER...OR 15 MILES NORTH OF KERRVILLE...MOVING
SOUTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TIVYDALE BY 1215 AM CDT...
LAT...LON 3017 9884 2998 9897 2998 9899 3005 9908
3015 9924 3016 9925 3024 9937 3030 9933
3030 9932 3037 9927
TIME...MOT...LOC 0502Z 301DEG 10KT 3024 9921
$$000
WWUS54 KEWX 230516
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1215 AM CDT SUN MAR 23 2008
TXC171-259-265-230525-
/O.EXP.KEWX.SV.W.0030.000000T0000Z-080323T0515Z/
GILLESPIE TX-KERR TX-KENDALL TX-
1215 AM CDT SUN MAR 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN
KENDALL...NORTHEASTERN KERR AND SOUTHWESTERN GILLESPIE COUNTIES HAS
EXPIRED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED OVER
SOUTHWEST GILLESPIE COUNTY. THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3017 9884 2998 9897 2998 9899 3005 9908
3015 9924 3016 9925 3024 9937 3030 9933
3030 9932 3037 9927
TIME...MOT...LOC 0503Z 301DEG 10KT 3562 11137
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 9:49 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 22, 9:49 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 949 PM CDT SAT MAR 22 2008 .DISCUSSION... A CLUSTER OF SHOWERS AND THUNDERSTORM HAS DEVELOPED ON THE PREFRONTAL BOUNDARY NEAR SAN ANGELO. THIS ACTIVITY AND THE BOUNDARY ARE MOVING SOUTHEAST BETWEEN 25 AND 30 MPH...REACHING THE HILL COUNTRY AROUND 11 PM TONIGHT. THE TRUE COLD FRONT IS JUST SOUTH OF THE RED RIVER AND MOVING SOUTH AT 20 MPH. TEMPERATURES, WINDS AND SKY COVER HAVE NOT STRAYED FROM THE FORECAST. HAVE BUMPED UP THE POPS TO 30% IN THE PATH OF THE CURRENT RAINS. NO OTHER CHANGES AT THIS TIME. && .PREV DISCUSSION... /ISSUED 652 PM CDT SAT MAR 22 2008/ AVIATION...PREVAILING CONDITIONS SHOULD BE VFR THROUGHOUT THE TAF SITES DURING THIS 24 HOUR TAF PERIOD. HOWEVER..OVERRUNNING CONDITIONS AND WEAK DISTURBANCES ALOFT BEHIND A COLD FRONT LATE TONIGHT AND SUNDAY COULD BRING CEILINGS BRIEFLY LOWERING INTO THE MVFR CATEGORY IN WIDELY SCATTERED TO ISOLATED SHOWERS. LIGHT EASTERLY WINDS OF 5 TO 10 KTS WILL PRECEDE THE COLD FRONT THIS EVENING. THE COLD FRONT WILL PUSH INTO THE KAUS TAF SITE AROUND 06Z WITH WINDS BECOMING NORTH NORTHEAST AT 12 TO 22 KTS..THEN SLIDING INTO THE KSAT AREA AROUND 08Z AND KDRT AROUND 11Z WITH THE SAME POST FRONTAL WIND CONDITIONS. NORTH AND NORTHEAST WINDS BEHIND THE COLD FRONT WILL STRENGTHEN TO 15 TO 25 KTS AFTER 18Z. PREV DISCUSSION... /ISSUED 347 PM CDT SAT MAR 22 2008/ DISCUSSION...TEMPERATURES HAVE ALREADY RISEN ABOVE NORMAL THIS AFTERNOON...AND WILL CONTINUE TO RISE INTO THE UPPER 70S AND LOW 80S BY LATE AFTERNOON. SUNDAY WILL BRING MUCH DIFFERENT WEATHER. LATE TONIGHT INTO SUNDAY MORNING A COLD FRONT WILL PUSH THROUGH THE REGION. CLOUDS WILL INCREASE IN THE LATE EVENING HOURS AND OVERNIGHT HOURS. THE FRONT WILL BRING SOME COOLER TEMPERATURES AND MINIMAL CHANCES FOR SHOWERS AND THUNDERSTORMS. THUNDERSTORMS ARE POSSIBLE WITH THE ONSET OF THE FRONT...THEN WILL MAINLY CHANGE INTO CHANCES FOR SHOWERS OVERNIGHT INTO SUNDAY. SUNDAY WILL BRING COOLER TEMPERATURES...AROUND 10-15 DEGREES BELOW TODAYS HIGH TEMPERATURES...AND ACTUALLY BELOW NORMAL. RAIN CHANCES WILL END BY LATE AFTERNOON. SKIES WILL CLEAR OUT AND TEMPERATURES WILL FALL INTO THE 40S OVER MOST AREAS LATE SUNDAY NIGHT/MONDAY MORNING. FOR THE REMAINDER OF THE WEEK...A WARMING TREND IS IN STORE BACK TO ABOVE NORMAL...AND NO CHANCES FOR RAIN. HOWEVER...MODELS ARE INDICATING THE POTENTIAL FOR PRECIPITATION CHANCES NEXT WEEKEND AS A FRONT MOVES INTO THE CENTRAL PLAINS. WILL WAIT FOR MORE CONFIDENCE BEFORE ADDING IN CHANCES OF RAIN AT THIS TIME. FIRE WEATHER... WINDS AND RELATIVE HUMIDITIES ARE NOT FORECAST TO EXCEED CRITICAL THRESHOLDS THROUGH NEXT FRIDAY. WETTING RAIN CHANCES ARE NOT EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 55 64 47 67 53 / 10 20 10 0 - AUSTIN BERGSTROM INTL AIRPORT 53 63 44 69 48 / 10 20 10 0 - DEL RIO INTL AIRPORT 59 65 47 71 55 / 10 20 10 - - SAN ANTONIO INTL AIRPORT 54 65 46 68 52 / 10 10 10 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 06/02
Hazardous weather outlook, Mar 22, 5:00 AM CDT, 18 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 500 AM CDT SAT MAR 22 2008 TXZ171>173-183>194-202>209-217>225-228-231100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 500 AM CDT SAT MAR 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.